Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 8, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jul 5, 2025, 4:07 AM EDT for Schoolcraft County, Michigan. It took effect at Jul 5, 2025, 4:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2025, 4:07 AM EDT (08:07 UTC)
- In effect from
- Jul 5, 2025, 4:00 PM EDT
- Expired
- Jul 6, 2025, 2:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1577 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
275 WHUS43 KMQT 050807 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 407 AM EDT Sat Jul 5 2025 MIZ014-060000- /O.NEW.KMQT.BH.S.0008.250705T2000Z-250706T0600Z/ Southern Schoolcraft- 407 AM EDT Sat Jul 5 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...From 4 PM EDT this afternoon through late tonight. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 5, 3:52 AM EDT, 15 minutes earlier. Its key messages:
- Hot and humid conditions persist through this evening. Please practice necessary heat safety measures if you plan on participating in outdoor holiday weekend festivities.
- Showers and thunderstorms move from west to east this afternoon into Sunday morning. Heavy downpours and lightning should be expected in these storms. Some storms could be strong to severe.
- Stronger winds on the Great Lakes will result in dangerous swimming conditions in Schoolcraft County tonight and Sunday in Alger and Luce counties.
Area forecast discussion, Jul 5, 3:52 AM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Marquette MI 352 AM EDT Sat Jul 5 2025 .KEY MESSAGES... - Hot and humid conditions persist through this evening. Please practice necessary heat safety measures if you plan on participating in outdoor holiday weekend festivities. - Showers and thunderstorms move from west to east this afternoon into Sunday morning. Heavy downpours and lightning should be expected in these storms. Some storms could be strong to severe. - Stronger winds on the Great Lakes will result in dangerous swimming conditions in Schoolcraft County tonight and Sunday in Alger and Luce counties. && .SHORT TERM /THROUGH TONIGHT/... Issued at 350 AM EDT Sat Jul 5 2025 Early morning GOES satellite imagery and RAP mesoanalysis reveal Upper Michigan placed on the backside of a positively tilted upper ridge extending east of the Upper Great Lakes. Upstream, troughing just west of the Hudson Bay extends southward with an embedded shortwave working into the High Plains and western MN. At the surface, low pressure in N Ontario dips south into the MN/Dakotas border as the weaker embedded wave reflects a wave sfc trough near 1008 mb. A cold front stretches along the same axis. Ahead of this boundary, warm and moist SW flow is aiding in shower and thunderstorms development across much of MN, currently reaching far western Lake Superior. Temps across da Yoop have not been able to cool much tonight as much of the western UP remains in the mid to upper 70s (81 at CMX as of 3AM), only slighting dropping to the upper 60s in the far east. Luckily, relief from the heat and humidity is on the way, but we will have to endure one more hot and humid afternoon. The aforementioned upstream troughing and sfc cold front will slowly meander east across the Upper Great Lakes this afternoon and evening. Ahead of the front, warm and moist southerly flow will allow temps to climb into the upper 80s across the central and eastern UP, which coupled with dewpoints near 70 results in heat indices reaching the low 90s. Those participating in outdoor holiday weekend events should continue practicing heat safety measures. Showers and thunderstorms ahead of the front will be knocking on the far western UP's door by ~12z this morning before pressing into the central counties ~18z, and eventually crossing into the eastern third by 00z at the latest. Any organized thunderstorms could be strong to severe as bulk shear reaches ~25-35 kts and available instability climbs upwards of 1500-2000 j/kg. The biggest concern, however, will be flash flooding. Anomalous moisture characterized by PWATs near or exceeding 2" (in the 99th to Max of NAEFS PWAT climatology), long skinny CAPE profiles noted in model soundings, deep warm cloud layer >10k ft, and slow Corfidi vectors 5-15 kts all point towards more hydro / flash flooding concerns. Storms will be efficient rainfall producers, potentially dropping 2-3" where training occurs. This is highlighted well by the latest 00z HREF where 3hr PMM QPF values across the greater central UP exceed 2" this evening. Those with outdoor plans this afternoon and evening should stay weather aware just in case precipitation or severe weather impacts their plans. The system slowly inches through the region overnight, with lingering precip across the east half Sunday morning. Cooler overnight lows are expected behind the frontal passage, generally falling to the 50s across the northern tier to low 60s south. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Issued at 229 PM EDT Fri Jul 4 2025 Beginning Sunday, near zonal flow stretching across the Northern Tier will be interrupted by a couple shortwaves. The first will move through Upper Michigan Monday while high pressure at the surface keeps the region mostly dry. The second follows Monday night into Tuesday evening, potentially overlapping with a slowly moving frontal boundary, which may support precipitation. Some deterministic solutions suggest another wave may dip down into the region Wednesday in the lee of upper level ridging across the Northern Plains and central Canada. Afterwards, notable differences in deterministic guidance packages in regards to the timing of the eastward progression of the upstream ridge. This impacts the timing and position of a closed upper level low dipping through Ontario, perhaps into the Upper Great Lakes Thursday and the next system dropping southeast out of the Canadian Rockies. Overall, this provides for shower and thunderstorm potential, to some degree, most days in this forecast period, with the best chances on Tuesday (20- 50%). At the moment, notable severe weather signals are not present, or at least there isn't a consensus on any of these signals. Daytime temperatures look to peak in the upper 60s to upper 70s on Sunday, then the upper 70s to low 80s away from Lake Superior and upper 60s to low 70s by Lake Superior each day thereafter. Overnight lows look to fall into the 50s most days, except low 60s in southern Menominee County and perhaps, some high 40s Sunday night in the interior. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 150 AM EDT Sat Jul 5 2025 VFR conditions (except perhaps some smoke from fireworks) prevail tonight at all sites. Some LLWS will briefly impact the KCMX vicinity until around 09Z. Showers arrive at all sites in the morning to early afternoon hours of Saturday, with TSRA chances ramping up at all sites in the afternoon. With the precip will come lowered ceilings and thus lowered flight categories. IWD falls to MVFR by 15Z and up to 25% chances of IFR or lower in the afternoon. CMX is expected to fall to MVFR around 18Z but could as soon as 15Z if the terminal experiences a heavier thundershower, with conditions approaching IFR around 21Z. SAW will see MVFR ceilings around 23Z with IFR expected after 00Z. Expect gusty winds out of the southwest until a cold front pushes through around 00Z, veering winds to be out of the northwest. && .MARINE... Issued at 350 AM EDT Sat Jul 5 2025 Elevated S to SW winds are expected to persist today before veering NW late along a cold front. Additionally, this frontal boundary may produce strong thunderstorms which may bring erratic winds, lightning, and small hail. Strong N to NW winds will follow the front late tonight into Sunday, with gusts generally up to 20-25kts. Winds fall back into early next week. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...BW LONG TERM...JTP AVIATION...GS MARINE...BW/LC
Hazardous weather outlook, Jul 5, 3:56 AM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 356 AM EDT Sat Jul 5 2025 MIZ001>007-009>014-084-085-060800- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 356 AM EDT Sat Jul 5 2025 /256 AM CDT Sat Jul 5 2025/ This Hazardous Weather Outlook is for portions of central Upper Michigan and western Upper Michigan. .DAY ONE...Today and Tonight Hot and humid conditions persist through this evening. Please practice necessary heat safety measures if you plan on participating in outdoor holiday weekend festivities. Showers and thunderstorms move from west to east this afternoon into Sunday morning. Heavy downpours and lightning should be expected in these storms. Some storms could be strong to severe. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-060800- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 356 AM EDT Sat Jul 5 2025 /256 AM CDT Sat Jul 5 2025/ This Hazardous Weather Outlook is for portions of Central Lake Superior...Eastern Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight Hot and humid conditions persist through this evening. Please practice necessary heat safety measures if you plan on participating in outdoor holiday weekend festivities. Showers and thunderstorms move from west to east this afternoon into Sunday morning. Heavy downpours and lightning should be expected in these storms. Some storms could be strong to severe. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-060800- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 356 AM EDT Sat Jul 5 2025 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight Hot and humid conditions persist through this evening. Please practice necessary heat safety measures if you plan on participating in outdoor holiday weekend festivities. Showers and thunderstorms move from west to east this afternoon into Sunday morning. Heavy downpours and lightning should be expected in these storms. Some storms could be strong to severe. Gusty south winds may create unsafe boating conditions. Please see the latest Small Craft Caution for additional details. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. BW
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:38 PM EDT | Marine Dense Fog Advisory | MQT | 17 hr | |
| Jul 5, 2:38 PM EDT | Small Craft Advisory | MQT | 29 hr | |
| Jul 5, 5:26 PM EDT | Special Marine Warning | MQT | 64 min | |
| Jul 5, 5:28 PM EDT | Special Weather Statement | MQT | Delta, Menominee | 47 min |
| Jul 5, 5:34 PM EDT | Special Marine Warning | MQT | 56 min | |
| Jul 5, 6:26 PM EDT | Special Marine Warning | MQT | 42 min | |
| Jul 5, 6:58 PM EDT | Special Marine Warning | MQT | 28 min |
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.